MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number OCCLUDER
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Tricuspid Valve Insufficiency/ Regurgitation (4453)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 3m x 4mm amplatzer piccolo occluder, lot 8462779, was chosen for implant in a 1.2 kg patient with unknown patent ductus arteriosus (pda) dimensions.The device was placed within the pda using an abbott delivery system, and the occluder was released in the intraductal placement.Following release, the device embolized into the left pulmonary artery during procedure before leaving the catheterization laboratory, and the device position was determined by fluoroscopic evaluation.The embolized occluder was emergently snared and removed.A 4mm x 2mm amplatzer piccolo occluder, lot 8421936, was then successfully implanted.Following the procedure, a transthoracic echocardiogram (tte) was performed and there was moderate tricuspid regurgitation noted, to be monitored.The physician reported that the cause of embolization is due to device under sizing.The patient remained hemodynamically stable throughout the procedure.The patient status was reported to be stable.
 
Event or Problem Description
It was reported that on 11 october 2022, a 3m x 4mm amplatzer piccolo occluder, lot 8462779, was chosen for implant in a 1.2 kg patient with unknown patent ductus arteriosus (pda) dimensions.The device was placed within the pda using an abbott delivery system, and the occluder was released in the intraductal placement.Following release, the device embolized into the left pulmonary artery during procedure before leaving the catheterization laboratory, and the device position was determined by fluoroscopic evaluation.The embolized occluder was emergently snared and removed.A 4mm x 2mm amplatzer piccolo occluder, lot 8421936, was then successfully implanted.Following the procedure, a transthoracic echocardiogram (tte) was performed and there was moderate tricuspid regurgitation noted, to be monitored.The physician reported that the cause of embolization is due to device under sizing.The patient remained hemodynamically stable throughout the procedure.The patient status was reported to be stable.Subsequent to the previously filed report, additional information was received that the patent ductus arteriosus (pda) dimensions were: 2.6mm minimal diameter, 10.6mm length.
 
Additional Manufacturer Narrative
An event of device embolization was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated the device was undersized, which was confirmed with a review of the instructions for use, which could have contributed to the device embolization.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15752765
Report Number2135147-2022-01976
Device Sequence Number19547807
Product Code MAE
UDI-Device Identifier05415067030986
UDI-Public05415067030986
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOCCLUDER
Device Catalogue Number9-PDAP-03-04-L
Device Lot Number8462779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ABBOTT DELIVERY SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 DA
Patient SexFemale
Patient Weight1 KG